My name is Nancy. I am currently being treated with Keppra for seizures of unknown origin. A bit of history may be helpful.
In July of 2007 I was bitten by a cat at work. Having been bitten previously in my line of work, I didn't think too much of it, and figured it would heal on its own. What I didn't know is that the cat had bitten through the joint capsule of my finger.
Three day later I was in emergency surgery because the infection had spread from my pinky finger to my ring finger, and I had developed sepsis.
I reacted to every anesthetic and medication that I received. I spent 5 days in the hospital, and came home with a PICC line in place. I received IV antibiotics for 6 weeks and was finally released to return to work.
In November of 2007 I began having little episodes of dizziness and nausea. I passed it off to excessive bleeding during perimenopause. I had an ablation procedure done in December to help curtail that problem.
In February of 2008 the episodes began increasing in frequency and intensity. I could no longer hide any of this from family and coworkers. About a month ago I wound up in the ER twice in one week due to seizure activity.
I spent 4 days in the hospital under the care of a neurologist. All the tests came out normal, and I was sent home on Keppra and told not to drive for 6 weeks. This has been the difficult part.
I should also tell you that I had viral meningitis about 20 years ago. Spent a week in the hospital recovering from that.
I am wondering if anyone has any information regarding the causes of these seizures. Could they be after effects of the cat bit incident? Possibly due to hormonal imbalance during perimenopause? Or due to the meningitis so many years ago?
Any information would be extremely helpful. This is very frustrating to me, as I sure many of you can understand.
Thanks in advance for any help
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?